Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 508, NWS Jackson, MS

August 13, 2012Carroll County, Grenada County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 13, 2012, 6:08 PM CDT for Carroll County, Grenada County, Montgomery County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2012, 6:08 PM CDT (23:08 UTC)
Expired
Aug 13, 2012, 7:00 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 142 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:25 PM CDTTSTM WND DMG1 Nne Avalon, MSTREE DOWN ON HIGHWAY 7 BETWEEN AVALON AND HOLCOMB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 3:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1586 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS54 KJAN 132308
SVRJAN
MSC015-043-097-140000-
/O.NEW.KJAN.SV.W.0508.120813T2308Z-120814T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...
  NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 700 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOLCOMB MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRENADA BY 620 PM CDT...
  ELLIOTT BY 625 PM CDT...
  DUCK HILL BY 630 PM CDT...
  GORE SPRINGS BY 640 PM CDT...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3390 8976 3387 8976 3388 8957 3386 8950
      3360 8951 3362 9010 3365 9011 3365 9010
      3367 9011 3382 9000 3383 8993 3390 8992
TIME...MOT...LOC 2308Z 275DEG 24KT 3374 8989

$$

JC
2 follow-up statements
644 
WWUS54 KJAN 132345
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT MON AUG 13 2012

MSC043-132355-
/O.CAN.KJAN.SV.W.0508.000000T0000Z-120814T0000Z/
GRENADA MS-
645 PM CDT MON AUG 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR GRENADA COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3360 8951 3362 9008 3364 9010 3367 9011
      3368 9011 3368 8951
TIME...MOT...LOC 2345Z 274DEG 24KT 3364 8985

$$

MSC015-097-140000-
/O.CON.KJAN.SV.W.0508.000000T0000Z-120814T0000Z/
MONTGOMERY MS-CARROLL MS-
645 PM CDT MON AUG 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTH CENTRAL CARROLL AND NORTHERN MONTGOMERY COUNTIES...

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
JEFFERSON MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUCK HILL AND SWEATMAN BY 700 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3360 8951 3362 9008 3364 9010 3367 9011
      3368 9011 3368 8951
TIME...MOT...LOC 2345Z 274DEG 24KT 3364 8985

$$

JC
728 
WWUS54 KJAN 132352
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT MON AUG 13 2012

MSC015-097-140002-
/O.EXP.KJAN.SV.W.0508.000000T0000Z-120814T0000Z/
MONTGOMERY MS-CARROLL MS-
652 PM CDT MON AUG 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL AND
NORTHERN MONTGOMERY COUNTIES WILL EXPIRE AT 700 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3360 8951 3362 9008 3364 9010 3367 9011
      3368 9011 3368 8951
TIME...MOT...LOC 2352Z 274DEG 24KT 3364 8979

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:12 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 13, 4:12 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT MON AUG 13 2012

...ACTIVE EVENING BEGINNING TO TAKE SHAPE AS HEAT AND LEFTOVER
OUTFLOW BOUNDAY INTERACT WITH INCOMING COLD FRONT...

.DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) STRONG TO
SEVERE STORMS ARE BEGINNING TO ERUPT IN THE UPPER DELTA AS AIR MASS
RAPIDLY RELOADING IN THE WAKE OF THE MORNING MCS. A DRYLINE AND
SURFACE COLD FRONT CROSSING AR WAS PUSHING SEWD HELPING TO TRIGGER
NEW STORMS THROUGH THIS EVENING. PWATS OF 2 INCHES EARLIER HELPED
DUMP 1 INCH OF RAIN AT KMEI IN 15 MINUTES AND THE CURRENT SYNOPTIC
PATTERN(AUGUST??) SUPPORTS THE STEADILY ADVANCING EARLY AUTUMN FRONT
-REFER TO SATELLITE WATER VAPOR IMAGERY. WE SHOULD HAVE NO PROBLEM
MAINTAIN SHRA/TSRA ACTIVITY IN 70+ DEWPOINT AXIS AHEAD OF FRONTS INTO
THE NIGHTTIME HOURS AS IT SAGS INTO THE CENTRAL CWFA EARLY TUESDAY
MORNING.

CURRENTLY...DAYTIME HEATING HAS PUSHED SBCAPES TO 4000-4500J/KG TO
MATCH UP WITH 6.5C MID-LEVEL LAPSE RATES OVER OUR DELTA REGION AHEAD
OF THE FRONT. SPC HAS ISSUED WW577 UNTIL 04Z AND WILL MAINTAIN
MENTION OF SEVERE STORMS THROUGH EARLY EVENING MAINLY OVER THE DELTA
REGION WITH GUSTY STRONG WINDS AS FAR SOUTH AS INTERSTATE 20.
DAMAGING WIND GUSTS OF 60MPH WILL BE THE MAIN RISK WITH NICKEL TO
QUARTER SIZED HAIL SECONDARY. A SPOT SPINUP TORNADO NOT OUT OF THE
QUESTION FROM 00-04Z N OF ABOUT A WINONA-KGLH LINE. THERE WILL BE A
SOME DECREASE/CONSOLIDATION OF THE CONVECTION AFTER SUNDOWN WITH THE
EASTWARD SHIFT OF THE UPPER TROUGH AXIS. LOCAL WRF AND HRR MODEL RUNS
SUPPORT AN ESEWD SHIFT OF STORMS ALONG THE OLD OUTFLOW BOUNDARY FROM
THE DELTA TO CENTRAL MS LATE TONIGHT BEFORE MOST ACTION DIES DOWN
TOWARD DAYBREAK.

TUESDAY MORNING SHOULD FEATURE PLENTY OF LEFTOVER CLOUD DEBRIS AND
SCATTERED SHRA CLOSE TO THE BOUNDARY. FINALLY...GFS HAS THE FRONT
STALLING NEAR THE I-20 CORRIDOR BY TUESDAY EVENING AND WILL SHIFT
HIGHEST POPS TO OUR SRN PORTIONS FOR THE PEAK DAYTIME HEATING PERIOD.
ALONG AND SOUTH OF THE BOUNDARY WILL STILL HAVE A FEW STRONG STORMS
POSSIBLE...ESPECIALLY FOR OUR SOUTHEAST MOST ZONES. THE NWLY FLOW
ALOFT WILL REMAIN ACROSS OUR AREA THROUGH TUESDAY NIGHT WITH ANOTHER
POTENTIAL SHORTWAVE AND THE DEVELOPMENT OF CONVECTION ALONG THE
STALLED BOUNDARY. WL CARRY SLIGHT CHANCE POPS FOR NOW TUESDAY EVENING
WITH A BREAK EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING
AS THE NEXT ROUND OF CONVECTION COULD HOLD OFF UNTIL MIDDAY OR EVEN
WEDNESDAY AFTERNOON./40/

PREVIOUSLY IN THE LONG TERM...THURSDAY THROUGH NEXT MONDAY...PERIODS
OF SHRA/TSRA EXPECTED WITH ACTIVITY LINGERING INTO PORTIONS OF THE
OVERNIGHTS DURING THE LONG TERM. RAIN/TSTORM CHANCES GO UP FRIDAY AS
AN APPROACHING COOL FRONT IMPACTS THE REGION.

GOOD AGREEMENT AMONGST THE NWP SUITE THIS MORNING WITH LONG TERM
CHARACTERIZED BY ERN CONUS TROUGHING /WITH SUBTLE EMBEDDED S/WV'S
ACROSS LOWER MS VALLEY/ THAT WILL AID IN EXTENDING DIURNAL SHRA/TSRA
ACTIVITY INTO OVRNGT HOURS. AN ACTIVE SEA-BREEZE LOOKS ON TAP FOR
THURS WITH PULSE AIRMASS TSTORMS EXPECTED DURING AFTN ACROSS THE REST
OF THE REGION WITH SOME PSBL ENHANCEMENT OF STRENGTH/LONGEVITY FROM
A PROGGED S/WV PER GFS/ECMWF.

PWATS OF 1.8-2.0" WILL BE IN PLACE ACROSS ENTIRE REGION BY FRIDAY AS
SFC LOW ACROSS OHIO RIVER VALLEY CREATES STRONG SLY FLOW. ATTENDANT
COOL FRONT WILL APPROACH REGION BY FRI AFTN-FRI NGT, ALLOWING FOR
GREATEST COVERAGE OF SHOWERS/TSTORMS OF THE PERIOD. LAPSE
RATES/SHEAR/WIND FLOW APPEAR LOW AT THIS TIME FOR ANY ORGANIZED
SEVERE RISK AND WILL KEEP LONG-TERM HWO CLEAR. TEMPS SHOULD BE
COOLER FRI/SAT GIVEN GREATER CLOUD/RAIN COVERAGE WITH HIGHS IN UPPER
80S. DEPENDING OF COVERAGE, SOME AREAS MAY ONLY MAKE IT LOW TO MID
80S, WHICH WOULD BE 3-7F BELOW AVERAGE FOR MID AUGUST.

EXPECT RAIN/TSTORMS TO CONTINUE THROUGH THE OVRNGT FRI INTO SAT AS
FRONT SLOWLY SHIFTS SOUTH TOWARDS HWY-82/I-20 CORRIDOR. GFS NOT AS
BULLISH IN BRINGING THE FRONT ALL THE WAY THROUGH WITH EC AGREEING.
HAVE UPPED/EXTENDED POPS FORWARD IN TIME FOR SAT. ISO/SCT ACTIVITY
COULD BE PSBL ALONG AND SOUTH OF I-20 SAT/SUN AFTNS BUT OVERALL
PWATS COULD BE REDUCED TO 1.5-1.7" RANGE. MODELS DIVERGE SUN/MON
WITH EC BEING MORE AMPLIFIED WITH ANOTHER S/WV TROUGH DROPPING DOWN
ON THE BACK SIDE OF THE ERN CONUS L/WV TROUGH AND PUSHES THE
AFOREMENTIONED FRONT THROUGH BY MON/MON NGT. NOT HIGHLY CONFIDENT ON
THIS SOLUTION AND PLACE MORE WEIGHT TOWARDS GFS TO AND WAIT FOR A
SOLID TREND.

FOR FORECAST ELEMENTS...MAV POPS WERE UPPED 10-20% FRIDAY AND
EXTENDING FORWARD IN TIME INTO SAT MRNG WITH THE SLOWER/NEARLY
STALLING FRONT. LOWS WERE TWEAKED UPWARD AS DEWPOINTS INCREASE
WHILE UNDER BLANKET OF NOCTURNAL CLOUDS. MEXMOS HIGHS WERE GENERALLY
ACCEPTED WITH SOME MINOR TWEAKS DOWN ON FRIDAY. /ALLEN/

&&

.AVIATION...AN UNSEASONABLY STRONG SHORTWAVE TROUGH WILL MOVE ACROSS
THE FORECAST AREA THIS AFTERNOON INTO THIS EVENING AND SUPPORT A COLD
FRONT THAT WILL MOVE NEAR GLH BY 03Z TUE. TSTMS ARE DEVELOPING ONCE
AGAIN THIS AFTERNOON AND WILL MOVE SOUTHEAST ACROSS THE AREA THIS
EVENING. MVFR/IFR CONDITIONS ARE LIKELY WITH THE TSTMS ACTIVITY.
THIS ACTIVITY WILL CONTINUE THIS EVENING AS THE COLD FRONT SLOWLY
DROPS INTO THE AREA. THIS FRONT IS EXPECTED TO BE OVER THE CENTRAL
PORTIONS OF THE AREA BY 18Z TUE AND STALL ACROSS THE SOUTH BY 00Z
WED. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  91  69  92 /  44  21   8  19
MERIDIAN      72  92  67  92 /  51  45   9  16
VICKSBURG     70  90  67  91 /  22  17   6  21
HATTIESBURG   73  95  71  95 /  36  49  18  21
NATCHEZ       73  91  69  90 /  24  20  18  26
GREENVILLE    68  87  68  89 /  21   8   8  20
GREENWOOD     69  87  66  90 /  29  11   8  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 13, 5:30 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT MON AUG 13 2012

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-141830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
530 PM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL OCCUR THROUGH THE LATE EVENING. THE AREA
WITH THE BEST CHANCE OF STORMS WILL BE IN THE VICINITY OF THE
HIGHWAY 82 CORRIDOR BUT SEVERE STORMS WILL BE POSSIBLE FOR AREAS
NORTH OF INTERSTATE 20. DAMAGING WIND GUSTS FROM 60 TO 70 MPH AND
QUARTER SIZED OR LARGER HAIL WILL BE POSSIBLE. THE STORMS WILL
DEVELOP AHEAD OF AN APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING.

LAZ024-026-MSZ054>066-072>074-141830-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
530 PM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG STORMS WILL BE POSSIBLE LATE THIS EVENING INTO THE
OVERNIGHT HOURS. THE MAIN RISK WILL BE WIND GUSTS OF 40 TO 50 MPH.

A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 40 TO 50 MPH
WILL ONCE AGAIN BE POSSIBLE TUESDAY ALONG AND SOUTH OF THE COLD
FRONT THAT IS EXPECTED TO STALL JUST SOUTH OF THE INTERSTATE 20
CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15/03

In the hours before

Special weather statement, Aug 13, 12:21 PM CDT, 5 hours 47 minutes before
MSZ046-051-052-057-058-131800-
NEWTON MS-LAUDERDALE MS-KEMPER MS-JASPER MS-CLARKE MS-
1221 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF TAMOLA TO ROBERTS AT
1221 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EXTREME NORTHWESTERN CLARKE...NORTHERN JASPER...
SOUTHEASTERN KEMPER...LAUDERDALE AND SOUTHERN NEWTON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3247 8839 3216 8899 3217 8932 3230 8932
      3276 8853 3273 8837
TIME...MOT...LOC 1721Z 270DEG 16KT 3264 8843 3223 8922

MRM
Special weather statement, Aug 13, 1:01 PM CDT, 5 hours 7 minutes before
MSZ052-057-058-131840-
LAUDERDALE MS-JASPER MS-CLARKE MS-
101 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF
KEWANEE TO ROSE HILL AT 101 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHERN CLARKE...NORTHEASTERN JASPER AND SOUTHERN
LAUDERDALE COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3224 8843 3207 8868 3207 8918 3223 8895
      3222 8891 3225 8891 3253 8848 3253 8839
TIME...MOT...LOC 1801Z 271DEG 19KT 3247 8846 3213 8898

MRM
Special weather statement, Aug 13, 1:43 PM CDT, 4 hours 25 minutes before
MSZ052-057-058-131925-
LAUDERDALE MS-JASPER MS-CLARKE MS-
143 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT MON AUG 13 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 10 MILES NORTHEAST OF SNELL TO 3 MILES SOUTH
OF BARNETT AT 143 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CLARKE...EAST CENTRAL JASPER AND SOUTHEASTERN LAUDERDALE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3198 8846 3189 8858 3193 8906 3236 8842
      3235 8841
TIME...MOT...LOC 1843Z 270DEG 19KT 3230 8837 3195 8888

MRM
Local storm report, Aug 13, 2:51 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT MON AUG 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     2 WNW NATCHEZ           31.56N 91.41W
08/10/2012                   ADAMS              MS   EMERGENCY MNGR

            METAL RAMPS AT ISLE OF CAPRI CASINO WERE LIFTED BY WIND
            GUSTS AND DROPPED ON AN ELECTRIC LINE. THE CASINO WAS
            SHUT DOWN AS OF MONDAY DUE TO POWER OUTAGE. WIND GUSTS
            WERE ESTIMATED BETWEEN 70 TO 75 MPH. NO INJURIES
            OCCURRED.

&&

DCOX
Special weather statement, Aug 13, 3:02 PM CDT, 3 hours 6 minutes before
MSZ018-132050-
BOLIVAR MS-
302 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT MON AUG 13 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 11 MILES NORTHWEST OF GUNNISON AT 302
PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTH CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3386 9084 3388 9105 3393 9102 3397 9110
      3400 9101 3396 9098 3402 9099 3403 9090
      3409 9088 3409 9092 3412 9096 3412 9095
      3412 9087
TIME...MOT...LOC 2002Z 262DEG 16KT 3401 9111

MRM
Special weather statement, Aug 13, 4:18 PM CDT, 1 hour 50 minutes before
MSZ018-019-132210-
SUNFLOWER MS-BOLIVAR MS-
418 PM CDT MON AUG 13 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON AUG 13 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER SHELBY AT 418 PM CDT...MOVING
EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3399 9065 3399 9051 3382 9045 3383 9083
      3401 9086 3409 9066
TIME...MOT...LOC 2118Z 262DEG 16KT 3393 9074

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:12 AM CDTSpecial Weather StatementJANBolivar58 min
Aug 13, 7:31 AM CDTSevere Thunderstorm WarningJANBolivar59 min
Aug 13, 8:09 AM CDTSevere Thunderstorm WarningJANSunflower66 min
Aug 13, 8:25 AM CDTSpecial Weather StatementJANLeflore30 min
Aug 13, 8:36 AM CDTSevere Thunderstorm WarningJANLeflore54 min
Aug 13, 8:50 AM CDTFlash Flood WarningJANBolivar63 min
Aug 13, 8:56 AM CDTSpecial Weather StatementJANWashington29 min
Aug 13, 8:59 AM CDTSpecial Weather StatementJANBolivar31 min
Aug 13, 9:04 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada41 min
Aug 13, 9:25 AM CDTFlash Flood WarningJANLeflore, Sunflower48 min
Aug 13, 9:31 AM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster44 min
Aug 13, 10:15 AM CDTSpecial Weather StatementJANAttala40 min
Aug 13, 10:26 AM CDTSpecial Weather StatementJANClay29 min
Aug 13, 10:28 AM CDTSpecial Weather StatementJANOktibbeha32 min
Aug 13, 10:31 AM CDTSpecial Weather StatementJANClay, Oktibbeha29 min
Aug 13, 11:06 AM CDTSpecial Weather StatementJANLowndes, Noxubee, Winston29 min
Aug 13, 11:22 AM CDTSpecial Weather StatementJANNeshoba43 min
Aug 13, 11:24 AM CDTSpecial Weather StatementJANKemper, Noxubee41 min
Aug 13, 11:55 AM CDTSpecial Weather StatementJANKemper, Lauderdale, Newton40 min
Aug 13, 12:21 PM CDTSpecial Weather StatementJANLauderdale, Newton39 min
Aug 13, 1:01 PM CDTSpecial Weather StatementJANLauderdale39 min
Aug 13, 1:43 PM CDTSpecial Weather StatementJANClarke42 min
Aug 13, 3:02 PM CDTSpecial Weather StatementJANBolivar48 min
Aug 13, 4:18 PM CDTSpecial Weather StatementJANBolivar52 min
Aug 13, 4:36 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower39 min
Aug 13, 5:14 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower46 min
Aug 13, 5:25 PM CDTSevere Thunderstorm WarningJANBolivar65 min
Aug 13, 5:46 PM CDTSevere Thunderstorm WarningJANGrenada, Leflore44 min
Aug 13, 5:53 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower52 min
Aug 13, 6:03 PM CDTFlash Flood WarningJANLeflore, Sunflower117 min
Aug 13, 6:25 PM CDTSevere Thunderstorm WarningJANGrenada, Leflore50 min
Aug 13, 6:30 PM CDTSevere Thunderstorm WarningJANBolivar60 min
Aug 13, 6:42 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.